| Model Number |
8888102003HP |
| Medical Device Problem Codes |
Product Quality Problem (1506); Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10: concomitant product: unk dy - dialysis unknown.Unknown medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a procedure, the catheter was placed appropriately but was unable to draw back flow after placement.The wire was able to proceed retrograde (catheter advanced over wire) during placement.However, when they attempted to rewire and exchange for a 20 centimeter catheter, the new 0.35 guidewire was unable to advance antegrade (through catheter from port to tip).When the device was removed, they attempted to pass the wire externally.It was able to pass retrograde (tip to port), but not antegrade (port to tip).It appeared the "j" tip was getting caught towards the distal end of the catheter.The catheter was not repaired and there was no leak.Tego was not utilized and there was no luer adapter issue.There was no reported patient injury.
Event or Problem Description
According to the reporter, during procedure, the catheter was placed appropriately but was unable to draw back flow after placement.The wire was able to proceed retrograde (catheter advanced over wire) during placement.However, when they attempted to rewire and exchange for a 20 centimeter catheter, the new 0.35 guidewire was unable to advance antegrade (through catheter from port to tip).When the device was removed, they attempted to pass the wire externally.It was able to pass retrograde (tip to port), but not antegrade (port to tip).It appeared the "j" tip was getting caught towards the distal end of the catheter.It was mentioned that the issue was that the catheter was occluded based strictly off of the physicians where the catheter could not pass over wire.The catheter was not repaired and there was no leak.Tego was not utilized and there was no luer adapter issue.They recalled the steps prior to placing the line.As with the standard of practice one the patient was draped, they started by setting up the central line equipme nt in the correct order.As personal practice they first flush the line after connecting the caps and flushing all line, then they lined up the remainder of the equipment in the correct order for a seldinger technique.Once completed the placement of the line they was able to draw back enough blood to give the nurse for labs.Upon trying to aspirate again after sutures were placed the line did not return any blood.There was nothing unusual observed on the device prior to use.There were no any visible damages found on the product.There were no other products utilized with the device.It was not confirmed if the catheter was flushed prior to catheter insertion.The guidewire used was the one included in the catheter kit.It was also mentioned that the catheter and guide wire were discarded.The line was not hard to flush with the syringe and there was no blood return prior to syringe flush.The infusion line was for the guide wire.The guide wire was still intact and there was no damage to the wire.The guide wire was removed by hand and no tools were used.There was no anticoagulant used.The defective product was explanted and replaced with another device of the same lot on the same day of the event to resolve the issue and to complete the implant.It was mentioned that the second catheter tray that was opened worked and had no issues.Procedure was completed.There was no blood loss and blood transfusion was not required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: b5, d6b, g3, h6 correction: d10 (removed concomitant device) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.